My Stomach May be OT... Pain getting bad.... advice???

Discussion in 'Fibromyalgia Main Forum' started by Kimba4318, Jun 12, 2006.

  1. Kimba4318

    Kimba4318 New Member

    I took my last prednisone last night. I have complained about feeling hungry, yet so FULL... my stomach is blown up like a balloon (looks like I am 5 months pregnant).

    I was getting my son dressed this morning and doubled over in some sort of "attack", pain under my right ribs -- going straight thru to my back. Happened a couple of times and caught my breath.

    Reminded me of Kidney stone pain in the intensity. Let up now, just a dull aching bothersome pain. Feel very nauseated now.

    Any advice...... Just wondering if I should just wait for another "attack" or call a doc prior to it getting worse, if it does get worse again.

    Thanks - just thought someone might have had this before.
    Hugs :) Kim
  2. Kimba4318

    Kimba4318 New Member

    bumping - in hopes
  3. mrsjethro

    mrsjethro New Member

    I haven't personally had this problem. I usually have to take mine with a snack or something though. Have you been doing that or taking them without anything? Here is what I found:
    • If you experience any of the following serious side effects, stop taking prednisolone and seek emergency medical attention or contact your doctor immediately:
    · an allergic reaction (difficulty breathing; closing of your throat; swelling of your lips, tongue, or face; or hives);
    · increased blood pressure (severe headache or blurred vision); or
    · sudden weight gain (more than 5 pounds in a day or two).
    • Other, less serious side effects may be more likely to occur. Continue to take prednisolone and talk to your doctor if you experience
    · insomnia;
    · nausea, vomiting, or stomach upset;
    · fatigue or dizziness;
    · muscle weakness or joint pain;
    · problems with diabetes control; or
    · increased hunger or thirst.
    • Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

    Based on that, I'd say it wouldn't be out of line to at least call and talk to your doctor, especially since you've just taken the last one. It looks like nausea may be one of the more common symptoms, but the pain that has doubled you over sort of concerns me. If it were me, I'd call just to be safe.... I've not ever had pain from taking the pred. just the upset tummy.
  4. shanel06

    shanel06 New Member

    I'm having pain right now under my right rib - up high. But I'm beginning to think for me it's gallbladder. I had a major attack about a week ago where I thought my stomach was going to explode with gas and it was tied in knots, the pain very intense in my back as well. Here I am a week later and the only pain really is a small sharpish pain under my right rib - basicaly where the gallbladder is.

    For me I'm thinking gallbladder only because it feels exactly like my grandmother used to describe when she had her attacks. I'll get my checked next week when I have an appt already booked.

    Try calling your doctor though. Pain is not fun, especially that sharp unexplained pain.

    Shannon L.
  5. Kimba4318

    Kimba4318 New Member

    I put a call in to my GI doc - hope he calls back soon. I was wondering about the gallbladder thing too. I am ready to explode - and belching alot and cannot seem to take a deep breath - I want air.....

    I also noticed that I have a very low urine output all of the sudden. I am drinking tons of water and maybe I developed a UTI... but I am not sure why this is happening at the same time as this other stuff. Ughhh - it never ends.

    Thank you very much for the responses!
    Hugs:) Kim
  6. BlueSky555

    BlueSky555 New Member

    Hi Kim,

    I am so sorry you are in so much pain. I'm sure it's very scary for you along with the pain.

    I have no advice as I normally don't respond if I don't know anything but did want to ask you to keep us informed of your situation. I'm sure everyone will want to know.

    Glad you called,

    BlueSky555
  7. mrsjethro

    mrsjethro New Member

    If the pain gets much worse, get yourself to the emergency room. You mentioned a low urine output. Are you having any low grade fever, are you having any burning or stinging when you do go, or having to strain to go? That sounds way too much like the last kidney stone that I had. It was stuck!! It can also cause further damage if you don't get it treated soon (provided that is what is actually happening). If you're hurting that bad and your doc doesn't get back to you soon, then go straight to the ER and do not hesitate. The stone causes the excruciating pain when it's moving and just the dull pain when it's not moving. You may want to keep a close eye on that. If it doesn't hurt for a while and symptoms continue, don't wait on the doctor's call. The prednisone can cause the bloated feeling, and gas pains can actually feel like you're literally being stabbed, but I don't think it's common for the other symptoms too. It bothers me that you're hurting in your back also. You may have a couple of different things going on at once.
  8. ellikers

    ellikers New Member

    I'm a little worried about you ... I hope you've gotten in contact with a doctor by now and are feeling better.

    If you haven't heard back from anyone, I would go to the ER or urgent care if I were you.

    Hope you are alright!
  9. Kimba4318

    Kimba4318 New Member

    Thank you ALL for your concern and advice (Big Hugs)!
    The pain comes and goes... I have unrinated a little more than earlier & keeping a close eye on that. Have a headache with it too. Yes, I do have burning too, for the past 2 hours I would say.

    I am still drinking tons of water - not helping as of yet. The stomach still looks preganant - but the GI doc has not bothered to call me back yet. Soooooo... I will see what happens overnight.

    I will try to sleep thru it (LOL... like I can sleep any other time).

    I will keep you posted.
    Love
    Kim
  10. sisland

    sisland New Member

    Maybe you shouldn't wait overnite! Gallbaldder attacks are very very painful ! been there and had to have it out! I hope you can get checked out soon!! Hugs sisland
  11. libra55

    libra55 New Member

    I'm with the kidney stone theory here. I don't have them but my good friend does, and that sounds exactly like her symptoms.

    I would call doc or go to ER.

    Hope you feel better.

    (((((((Hugs)))))))
    Michelle
  12. mrsjethro

    mrsjethro New Member

    For the burning and stinging, until you can get in to see the doctor, they make an over the counter product called Cystex which has a mild analgesic and antibacterial agent. I have problems all the time and this is the best I've found so far (over the counter that is) just be sure to read the back of the box for warnings, ingredients, etc, since I don't know what other conditions or medications you may have. You also need to be chugging some cranberry juice in the purest form you can find and not the cranberry juice cocktail if you can help it. The cocktail has a lot of sugars and not as much pure juice. The cocktail will work, just not quite as effective and pure juice. Either way, I wish you would not hesitate to see the doctor. If you actually do have a stone that is stuck or a gallbladder problem or whatever it is, then you could be doing more harm to your body than you realize by putting it off. Please go and then let us hear how you are. We are all concerned about you.